MAUDE Adverse Event Report: MALLINCKRODT; AIRWAY, ESOPHAGEAL (OBTURATOR)

MALLINCKRODT; AIRWAY, ESOPHAGEAL (OBTURATOR)
Model Number 5-18537
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, prior to use, the device had two small bronchial intubation white sleeves that are leaking and damaged.There was no patient involvement.
 
Additional Manufacturer Narrative
Evaluation summary: a second sample of device was received for evaluation.The reported event was confirmed.It was observed that the cuff was not properly assembled.An inflation deflation test was performed on both cuffs of the tube and it was observed the white cuff held the air although the latex cuff deflated immediately.A visual inspection was performed on the latex cuff and it was observed the cuff had a tear.Information has been added to the database and trends will continue to be monitored.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: d10, g4, h3, h6 h3 evaluation summary: without the actual complaint sample a full investigation cannot be carried out therefore we are unable to determine the cause for this specific event.Manufacturing controls are in place to detect cuff inflation/deflation defects to reduce the potential for occurrence during the manufacturing process.If information is provided in the future, a supplemental report will be issued.

Brand Name
MALLINCKRODT
Common Device Name
AIRWAY, ESOPHAGEAL (OBTURATOR)
MDR Report Key9310083
Report Number2936999-2019-00934
Device Sequence Number2133273
Product Code CAO
UDI-Device Identifier40884521105554
UDI-Public40884521105554
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K875226
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2024
Device Model Number5-18537
Device Catalogue Number5-18537
Device Lot Number19E0882JZX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2020
Initial Date Received by Manufacturer 10/28/2019
Supplement Date Received by Manufacturer01/28/2020
03/25/2020
Initial Report FDA Received Date11/12/2019
Supplement Report FDA Received Date02/12/2020
04/11/2020
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1